MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCRDRIVER SFT QC SELF RETAINING/T25 SD; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCRDRIVER SFT QC SELF RETAINING/T25 SD; SCREWDRIVER
Model Number SD314.123
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the surgeon was putting distal screws in a suprapatellar tibial nail with the screwdriver shaft and ratcheting handle with quick coupling, when the shaft would not engage with the handle.There was no surgical delay.The procedure was successfully completed.The patient outcome was unknown.This report is for one (1) screwdriver shaft with qc self retaining/t25 stardrive this is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- this complaint is confirmed as the screwdriver was not able to stay locked inside the coupler/connector of the ratcheting.The screwdriver was able to rotate during functional assessment.No root cause could definitively be determined for the reported complaint condition but the issue could not be attribute to the screwdriver but instead, the coupler/connector of the mating device was defective.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: sd314.123; lot number: 7066180; part manufacture date: 12-19-2012.Manufacturing location: brandywine.Part expiration date: n/a.Nonconformance noted: (b)(4).A review of the device history record of this lot revealed no complaint-related anomalies.The low volume sd314.123 screwdriver shaft w/qc self-retaining/t25 stardrive was made from source part 314.119 stardrive screwdriver shaft, lot 6930215.The product lot 7066180 met all manufacturing, finishing, inspection, and pack/label criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Nonconformancewithin lot 6930215, identified a faded/light laser etch defect that would not contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER SFT QC SELF RETAINING/T25 SD
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11843006
Report Number2939274-2021-02412
Device Sequence Number4017549
Product Code HXX
UDI-Device Identifier10886982004765
UDI-Public(01)10886982004765
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD314.123
Device Catalogue NumberSD314.123
Device Lot Number7066180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1